Forum

Rebif-side effects-advice

Dear All,

I would like some advice about a “possible” side effect I am experiencing after my Rebif Injection.

I have been dx last April after two serious relapses; the MRI scan showed a serious lesion on my upper spine (neck area), multiple lesions in my brain and a small lesion in my lower spine.

I have started DMD on the 24th of June.

Since now, I had no experienced the most common side effects (flu-like symptoms and headache), but once I increased the dosage from 8 to 22 (1 month ago) I start experiencing a moderate pain on my lower back, it feels like the usual back pain, but at the same time my legs become extremely heavy.

When it gets worst I have to take a pain killer to coop with the pain. It usually appears the day after the injection and last less than 24 hours, however since my last injection (last Friday) the pain is constantly there.

Since the pain is located where I have a lesion, it could be a side effect, since initially Rebif can worsen the MS symptoms.

Does anyone else experienced something similar, worsening of MS symptoms and pain in the spine after injection?, should I start worrying since now it is more than three days that the pain is there and talk to the MS nurse or just wait?

Any advice it would be very much appreciate

Many Thanks

Maria

Hello Maria,

I would contact your MS Nurse.

My wife Jo was on Rebif for 7 Years, she had 2 lesions in her Brain and 1 at the top of her spine. She did suffer from “Heavy Legs” for a while but this was only for a short period of time. She did take painkillers initally but after about 3 months she didn’t need them.

Do you use an autoinjector or do you use just the needle? She found the autoinjector worked best for her.

Do you leave the injection at room temperature for an hour before you administer it?

If you are worried I would definitely contact your MS Nurse, that are angels.

If you would like any more info, please feel free to drop me a line.

Andy

I’ve not experienced longer-lasting pain so would get that checked out. Otherwise, I had dreadful flu symptoms including awful spells of uncontrollable shaking once I was on full dose of 44, the answer to that was to take ibuprofen about an hour before the injection so it is already effective. I didn’t believe it would work, but it did. And then when I started getting complacent and skipping the ibuprofen the symptoms returned so I now do this every time.

Hope it gets better for you.